MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® OPTION, HEAD, M, ø 40/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER GMBH BIOLOX® OPTION, HEAD, M, ø 40/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 00877704002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Osteolysis (2377); Inadequate Osseointegration (2646); Unequal Limb Length (4534); Joint effusion (4849)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.G7 osseoti multihole 56mm f item# 110010266 lot# 6982870.Bone screw self-tapping 6.5 mm dia.25 mm length item# 00625006525 lot# 64894184.Bone screw self-tapping 6.5 mm dia.20 mm length item# 00625006520 lot# 63913605.Bone screw self-tapping 6.5 mm dia.50 mm length item# 00625006550 lot# 63913605.G7 hi-wall e1 liner 40mm f item# 010000942 lot# 8807035.G2: foreign - event occurred in italy.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient had undergone an initial left total hip arthroplasty approximately 12 years earlier.Around mid-2021, the patient accidentally fell and sustained a small fracture to the acetabular floor beneath the cup.A few months later, radiographic imaging displayed sinking of the cup with evident bone deficit at the acetabular roof, and serum cobalt and chromium levels were elevated.Several months later, the patient underwent an acetabular revision and reactive gray synovitis of a metallosis type at the stem and acetabulum, trunnionosis, and absence of the anterior wall with extensive acetabular osteolysis were found.The fractured bone fragment was synthesized with two cortical screws and all other components were revised except for the stem.Post-operatively, the patient¿s hemoglobin dropped to 7.6 g/dl and required one unit of transfused red blood cells.The patient was undergoing a slow progressive recovery and, several months later, after a short walk with weight bearing, had an onset of pain.Radiographic imaging displayed a periprosthetic fluid collection, resorption of the graft, and cup protrusion, and subsequently the patient underwent an ultrasound-guided aspiration.About a week later, the patient presented to the emergency room and was admitted to the hospital with hip pain, anemia, and hematoma within the iliopsoas muscle, and required blood transfusions during the hospitalization.Later that month, the patient underwent a revision where a large hematoma was evacuated, the cup had migrated and was found without signs of osteointegration, and there was absence of the anterior wall and acetabular floor.During the procedure, an expected venous bleed from the acetabular floor was encountered and corrected by a vascular surgeon.Due to the blood loss, the patient required intra-operative and post-operative blood transfusions for hemodynamic stability.All implants, except the stem, were revised.Following the surgery, the patient remained intubated in the icu for a total of three days and then underwent an uneventful post-operative recovery and was discharged home.Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLOX® OPTION, HEAD, M, ø 40/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key25248523
Report Number0009613350-2026-00264
Device Sequence Number9597388
Product Code LZO
UDI-Device Identifier00889024430563
UDI-Public(01)00889024430563(17)310924(10)3085487
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00877704002
Device Lot Number3085487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight55 KG